Document Type

Article - postprint


Mathematics (Pomona)

Publication Date



Complex symmetric operator, interpolation, eigensystem, eigenfunction, contraction, conjugation, dissipative operator, bilinear form, inner function, compressed Toeplitz operator


In a separable complex Hilbert space endowed with an isometric conjugate-linear involution, we study sequences orthonormal with respect to an associated bilinear form. Properties of such sequences are measured by a positive, possibly unbounded angle operator which is formally orthogonal as a matrix. Although developed in an abstract setting, this framework is relevant to a variety of eigenvector interpolation problems arising in function theory and in the study of differential operators.


Final publication can be found at:

Garcia, S.R., Putinar, M., Interpolation and complex symmetry, Tohoku Math. J. (2) 60 (2008), no. 3, 423–440. MR2453732 (2009k:47048). doi: 10.2748/tmj/1223057737

Rights Information

© 2008 Tohoku University

Terms of Use & License Information

Terms of Use for work posted in Scholarship@Claremont.

Included in

Mathematics Commons